Thunderstorm Wind, Beaverhead
- When
- June 22, 5:57 PM MST
- Where
- Beaverhead County, (Dln)dillon Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 45.250, -112.550
Outflow from a decaying thundershower. Dillon Airport ASOS KDLN.
During the evening hours of June 22, a thunderstorm began to decay near Dillon, MT. This thunderstorm produced an outflow with winds of 60 MPH at the Dillon Airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
During the evening hours of June 22, a thunderstorm began to decay near Dillon, MT. This thunderstorm produced an outflow with winds of 60 MPH at the Dillon Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 22, 4:30 PM MST, 1 hour 27 minutes earlier.
Area Forecast Discussion National Weather Service Great Falls MT 530 PM MDT Tue Jun 22 2021 Updated Aviation Section .SYNOPSIS... A few showers and thunderstorms will affect Southwest MT tonight, while a better chance for showers, thunderstorms, and cooler air moves into North Central MT for Thursday and Friday. It turns dry and warm over the weekend, with hot temperatures expected across the region by early next week. && .DISCUSSION... Tonight through Wednesday...Main concern tonight is the upper level disturbance moving towards Southwest MT. Isolated thunderstorms are expected this evening/overnight...with the most likely area south of I-90. Lightning/gusty winds will be the main threat. The chance for showers/thunderstorms shifts northward on Wednesday, but still generally remain isolated/spotty. Confidence in good rainfall amounts looks low at this time, with most areas receiving less than 0.10 inches, but a heavier shower can't be ruled out. Afternoon temperatures will not be quite as hot tomorrow in most areas. Thursday and Friday...A cool front will move southward through the region on Thursday. The best chance for rainfall with this front will be over North Central MT. Overall, rainfall amounts look light at this time, generally less than 0.10 inches, but some isolated higher amounts are possible. The main impact will be a wind shift to the north, along with cooler air to move into the region for Thursday/Friday...especially over the northern portions of the region. Over Southwest MT, the cool front will have less of an impact in terms of precipitation and temperatures...as afternoon readings will not be as hot behind the front, yet above normal temperatures will continue. Saturday through Tuesday...Expect dry conditions to develop over the weekend and continue into early next week, as a strong upper level ridge of high pressure develops over the region. Above normal temperatures are expected this weekend, transitioning to hot temperatures for the first half of next week. Afternoon temperatures are likely to exceed 100 degrees in many areas by Tuesday. Some forecast models are showing temperatures near 105 degrees, which could approach all-time record highs in some areas. The only change to the NBM was to blend the NBM with the warmer GFS/EC models for Tuesday afternoon high temperatures. Heat advisory/warnings might be needed for portions of the region for this event. Brusda && .AVIATION... 530 PM MDT Tue Jun 22 2021 (23/00Z TAF period) Mostly clear skies over Northcentral Montana with a few higher clouds lingering around through the period. The main concern this evening is thunderstorm potential over Southwest MT, mostly south of I-90 this evening. Any storms should be brief/isolated, with the main threat being wind gusts/lightning. Some storms will continue overnight in the Southwest, and the storms should gradually diminish as they move northward into Central MT. Overall, VFR conditions are expected across the region through the period. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Main concern tonight is thunderstorm potential, mainly over the southern portions of Zone 118. The thunderstorm potential shifts north on Wednesday to North Central MT, but remains isolated. On Thursday, a cool front will move southward through the region, resulting in a wind shift to the north, and a chance for precipitation, mostly over North Central MT. Overall, rainfall amounts will be spotty over the next 3 days, and most areas will receive less than 0.10 inches. Looking ahead, it is dry over the weekend, along with warm temperatures. Then confidence is increasing for hot temperatures and dry conditions starting Monday and continuing into the Middle portion of next week. && .PRELIMINARY POINT TEMPS/POPS... GTF 57 83 53 74 / 0 20 10 20 CTB 58 78 51 68 / 0 20 20 50 HLN 62 89 57 84 / 10 10 0 20 BZN 54 88 51 84 / 20 20 10 20 WYS 44 80 44 74 / 30 20 20 40 DLN 54 85 51 83 / 40 10 10 20 HVR 61 85 55 74 / 0 10 30 30 LWT 57 83 53 76 / 0 20 10 30 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
Special Weather Statement National Weather Service Great Falls MT 646 PM MDT Tue Jun 22 2021 MTZ008-015-230115- Madison-Beaverhead- 646 PM MDT Tue Jun 22 2021 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MADISON AND EAST CENTRAL BEAVERHEAD COUNTIES... At 645 PM MDT, a strong thunderstorm was located 5 miles southwest of Dillon, moving northeast at 35 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Dillon and Beaverhead Rock State Park. This includes Interstate 15 between mile markers 50 and 72. If outdoors, seek shelter inside a building until the lightning threat has passed. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in Great Falls. LAT...LON 4500 11275 4519 11294 4550 11242 4521 11214 TIME...MOT...LOC 0045Z 237DEG 32KT 4514 11274 Kredensor
The Missoula radar (KMSX), 228 km away, was scanning. The volume nearest the first event began at 00:55 UTC.
1 thunderstorm wind. Local standard time, as filed.
Outflow from a decaying thundershower. Dillon Airport ASOS KDLN.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2021Every state in 2021This day in weather historyWarnings in Montana, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 967337.